SSRI and weight gain: Morning all, I... - Mental Health Sup...

Mental Health Support

27,549 members15,833 posts

SSRI and weight gain

2dogs6legs
2dogs6legs

Morning all,

I have some serious (but embarrassing) body image issues. I know it superficial and shallow, but to me it is an external validation of having my body in control. Like, if I can control my body physically, I can control it mentally. I started a new drug this year - lexapro - and it has caused me to balloon up. Has anyone else dealt this this? I could use some help...

35 Replies

Does ur meds forbids u physical exercise? I don't know much about meds but I know there is one solution to weight probs and I know it's physical exercise and or healthy diet. U are not shallow bcz a healthy weight and good shape plays a huge role in self confidence. U don't have to boney but u must feel confident in ur weight in order to stand confident in front of people.

2dogs6legs
2dogs6legs in reply to Zoom12345

No, I'm actually working so hard in the gym, and trying to eat a healthy plant-based diet. I just feel like I'm fighting an uphill battle because I'm doing "everything right. "Thank you for listening!

Zoom12345
Zoom12345 in reply to 2dogs6legs

I am sure u will be fine

Zoom12345
Zoom12345 in reply to 2dogs6legs

They say curiosity killed a cat, how did u come up with ur name? Doesn't add up but i love it

2dogs6legs
2dogs6legs in reply to Zoom12345

Easy enough, I have two rescue dogs who each have three legs!

Zoom12345
Zoom12345 in reply to 2dogs6legs

Wow!! They belong either in a museum or gineus book of records... They should b famous in telling u

Laykonyde
Laykonyde in reply to Zoom12345

You make me laugh. Thats my day sorted!

Zoom12345
Zoom12345 in reply to Laykonyde

Have u never thought about it? I wish I can see those dogs I'm telling u. If u don't mind please post them here, I'm sure everyone would like to see them

Zoom12345
Zoom12345 in reply to Zoom12345

U see I sent the msg to a wrong person but I'm sure she will c it😁😁😁

Laykonyde
Laykonyde in reply to Zoom12345

Defo!

Dont worry dear.

Have a blessed day

Zoom12345
Zoom12345 in reply to Laykonyde

U too. U see I talk Damm too much but people here seems to understand.. 😁😁

Laykonyde
Laykonyde in reply to Zoom12345

you might wanna swap my quietness for your blether-ness. I know bletherness snt a word but who cares. lol!

Zoom12345
Zoom12345 in reply to Laykonyde

I don't know if I will be okay if I were to be quite.. I'm quite used to talking. So, I are a quite type?

Laykonyde
Laykonyde in reply to Zoom12345

I am a quiet type. I do know that sometimes im quiet because im lazy. 😅

Zoom12345
Zoom12345 in reply to Laykonyde

There is absolutely nothing wrong with being quite laykonyde. How can a person be lazy of talking? U make me laugh

Laykonyde
Laykonyde in reply to Zoom12345

Lol! Sometimes im like, just let me be please. Talking too much can easily exhaust me.

Zoom12345
Zoom12345 in reply to Laykonyde

Well I get u there. I dont think it laziness. When I come across a person who talks more than me, I don't tall at all, I only listen but if I am dealing with a quite one, I talk like crazy, so people don't really kno me bcz it depends on the one I am dealing with at dt time. When u say u get drained I very much do get u, they say chewing gum is a gym, how much more talking... That's exercising the mouth😀😀blv does live u tired

Laykonyde
Laykonyde in reply to Zoom12345

Do have a friend who talks a lot. Anytime he comes around its hard work. Talks and never stops. I enjoy listening until it gets to a point I don't wanna listening anymore. I need a break NOW 😫

Zoom12345
Zoom12345 in reply to Laykonyde

I know those kind of people, they can be tiring. Next time he talks till he drops just snore in his face😴😴😴, he won't bother u next time

Laykonyde
Laykonyde in reply to Zoom12345

what an amazing way of telling him to shut it. lol!

Zoom12345
Zoom12345 in reply to Laykonyde

If u were wise u would snore right now before I talk till I drop😀😀

Laykonyde
Laykonyde in reply to Zoom12345

snoring mood activated 💤

Zoom12345
Zoom12345 in reply to Laykonyde

Now do it to me

Zoom12345
Zoom12345 in reply to Zoom12345

They say practice makes perfect

Laykonyde
Laykonyde in reply to Zoom12345

Busy snoring away Zoom! Lol!

Zoom12345
Zoom12345 in reply to Laykonyde

Oh I love that, Zoom's got it👍👍

Sad to say one of the main side effects of this group of medications is we put on weight. All I can suggest is diet and take part in an exercise regime.

Sometimes we also have problems if depressed we eat more as a comfort and then put on weight. I am seventy now and been on above medications and pain medications for over thirty years, I just cannot loose weight because of my Disabilities. Your Doctor can arrange a course with a dietician, so have actual lectures on diet and exercise. It works sometimes although if not careful after the course you may put on weight

BOB

Thank you Bob, I appreciate it. I hope you are well!

Everything ok with you

I just find been stuck in just seems to destroy our independence

Today I have an appointment in hospital, I will make the time out beneficial and have a walk along the walls with dog and wife

BOB

Hi. I was once on Lexapro and I gained a lot of weight on it. My doctor kept on insisting that it was not considered a weight gaining med. Welll I guess I was in the minority bc I experienced weight gain on it. I got off the med eventually.

I was able to get an apt with my psych, hopefully she will understand. It is pretty frustrating.

Like you said it's an uphill battle. If your body reacts to the med in this way then it might be in your best interest to come off. I remember being on it and I always felt a pull to eat more. My friend is on it and he gained a lot of weight too but he is still on it bc he decided he'll take the good with the bad. I didnt do it. I felt that I wanted to look good and feel good.

I have been on SSRIs for years. I gained a lot of weight and could not get rid of it. I also have sleep issues...which led to staying awake issues. The medication for staying awake helped me slim down, but then C19 hit. Many of us added pounds.

I do want to add that there is nothing wrong with being the size and shape that we are. For health, I want to drop the weight. I have always been thick. I stopped, a long time ago, body-shaming myself. My mom still does it and that is plenty. It is harder to work off weight on SSRIs. Don’t let it stop you, though. Exercise can be one way to reduce stress and the stress hormones that end up adding pounds, too.

Do you have 2 tri-pawed dogs? How cool.

Thank you so much for your response. I wish I could stop body shaming, it is becoming debilitating. How did you do it?

I just read your response to another member about the dogs. Thank you for rescuing them. I have done fostering of special needs dogs.

There are some amino acids that a plant based diet cannot provide. I never researched it, but try searching up best diets or exercises for people on SSRIs.

Keep an eye on vitamin D levels, too. Peace.

You may also like...